Jump to content
Important Survey - Please Participate ×

Feeling drained


[Ti...]

Recommended Posts

I have been taking some form of a benzo for years. I have suffered with severe anxiety since I was 5. Therapy helped for a while but as soon as I was "old" enough I was given xanax 0.25 for my attacks I was 12. I used these medication very occasionally. My anxiety continued to build. In high school I masked it with alcohol, then went back down the benzo, antidepressant, sleep medication road. Currently I am taking 1.5 mg Ativan in am, 30mg temazepam that I take in afternoon and 3mg lunesta at night. I also take Wellbutrin and lexapro. I feel lost and hopeless.  I can't remember the last time I made it through a day without taking something. I know how much the meds have helped but at the same time I know I am now stuck becuse I am hooked and can't just stop. I also continue to drink, but never combine the 2. Hope that's not to much. The thought of quitting makes me panic more. I am tired of being tired. I don't even know where to start.
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  It sounds like you started benzos very young, and my heart goes out to you.  For long term users, getting off these medications is worthwhile, but it takes time and discipline to slowly taper off.  During the process you'll find you have strength and power that you never knew you had.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...